Just a coincidence??

Started Luflunomide almost 2 weeks ago and have felt rough ever since, fever, aches and pains, stiffness and terrible sore throat. I was so fed up I phoned my RA nurse and she suggested I stop taking the tablets for a week to allow me to get better as it might just be a bug and then start tablets again to see if problems return which would indicate the tablets don't suit. Is it a coincidence that a) I felt so ill whilst taking them and b) I feel better for missing just one tablet?! I slept for the first night in ages too which no doubt helped a lot. Anyone else experience problems like mine on Luflunomide?

2 Replies

oldestnewest
  • I don't know about leflu. but I got exactly the same kind of thing from sulfasalazine. It didn't start immediately, but got progressively worse and worse with what felt like a really bad flu. GP just told me to keep on taking them, but it didn't feel right to me. Then I read that it could be a sign of a hypersensitivity reaction, so I stopped. Like you, almost immediately the symptoms lifted considerably. It wasn't total relief though until I had been off them for two weeks or so (which fits with how long SSZ stays in your body) and I did need to take antihistamines for that two weeks while they were getting out of my system, so to my mind it was very definitely an allergic type of reaction. I did try going back on them, at a much lower starting dose, but still got exactly the same happening.

    So, no - probably not a coincidence. Definitely worth trying them again though as it could be a coincidence, but if the same thing happens then insist that you are having an allergic type of reaction and you aren't going to take any more of them.

  • I can't say about leflu I'm afraid but when I was trying out various meds most of the side effects tended to wear off after a few weeks with the exception of one which my body totally rejected. I hope yours gets sorted soon or that they can find a suitable alternative for you.

    Good luck

You may also like...